Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2008 January-February;74(1-2) > Minerva Anestesiologica 2008 January-February;74(1-2):41-5

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,623


eTOC

 

CASE REPORTS  FREEfree


Minerva Anestesiologica 2008 January-February;74(1-2):41-5

Copyright © 2007 EDIZIONI MINERVA MEDICA

language: English

Serotonin syndrome caused by olanzapine and clomipramine

Verre M., Bossio F., Mammone A., Piccirillo M., Tancioni F., Tortorella V., Varano M.

Anaesthesiology and Intensive Care Unit, S. Giovanni di Dio Hospital, Crotone, Italy


FULL TEXT  


We describe a case of severe serotonin syndrome. The patient was simultaneously taking the atypical antidepressant olanzapine and a tricyclical antidepressant, clomipramine. Symptoms included altered mental state resulting in coma, myoclonus, hyperreflexia, diaphoresis, diarrhoea, disorientation and fever. After suspension of antidepressant drugs, intensive symptomatic treatment and administration of biperiden and cyproheptadine, the patient’s condition improved.

top of page

Publication History

Cite this article as

Corresponding author e-mail